Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 24, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 6, 2005, 3:55 PM CDT for Calhoun County, Alabama. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 3:55 PM CDT (20:55 UTC)
- Expired
- Jun 6, 2005, 5:30 PM CDT
- In force
- 95 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Calhoun County, AL
The radar
The Northeast Alabama radar (KHTX), 122 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 062056
FFWBMX
ALC015-062230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF PIEDMONT
* UNTIL 530 PM CDT
* AT 353 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER
OVER THE ROADS...WITH AN ADDITIONAL ONE TO TWO INCHES OF RAIN
EXPECTED BETWEEN 355 AND 530 PM. THE CLUSTER OF STRONG THUNDERSTORMS
WAS LOCATED ABOUT 6 MILES NORTH OF JACKSONVILLE...OR ABOUT 8 MILES
WEST OF PIEDMONT...MOVING NORTHEAST AT 20 MPH.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3378 8589 3380 8563 3386 8565 3393 8555
3396 8569 3392 8575 3393 8585
$$
STEFKOVICH1 follow-up statement
000
WGUS74 KBMX 062134
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
432 PM CDT MON JUN 6 2005
ALC015-062230-
CALHOUN AL-
432 PM CDT MON JUN 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 530 PM CDT FOR NORTHEASTERN
CALHOUN COUNTY...
AT 424 PM CDT...THE STRONG THUNDERSTORMS THAT HAD PRODUCED WATER
OVER ROADS IN THE NORTHERN PART OF THE COUNTY HAVE NOW MOVED OUT OF
THE COUNTY. HOWEVER...LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH
5 PM...WHICH WILL ONLY ADD PROBLEMS TO THE HEAVY RAIN THAT HAS
ALREADY OCCURRED.
.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3378 8589 3380 8563 3386 8565 3393 8555
3396 8569 3392 8575 3393 8585
$$
JPSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:35 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 6, 2:35 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT MON JUN 6 2005 .SHORT TERM...(TONIGHT - THURSDAY NIGHT) ONGOING SCATTERED PULSE THUNDERSTORMS OVER THE STATE THIS AFTERNOON. HEAVY RAINFALL WITH SOME REPORTS OF PEA TO NICKEL SIZE HAIL MIXED IN. SIMILAR PATTERN TO CONTINUE THROUGH THE SHORT TERM...AS SEVERAL UPPER LEVEL IMPULSES MOVE ACROSS THE AREA. PLENTY OF MOISTURE AND DAYTIME INSTABILITY WILL CREATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. HIGHS 85 TO 90 WITH LOWS NEAR 70. .LONG TERM...(FRIDAY - MONDAY) GFS DEVELOPS A VERY BROAD UPPER LOW OVER THE NORTHERN GULF OF MEXICO BY FRIDAY...SOMEWHAT SANDWICHED BETWEEN THE BERMUDA HIGH AND SOUTHWESTERN HIGH. LATEST 12 GFS INDICATES THIS AREA OF LOWER HEIGHTS WILL BE OVER OR AT LEAST NEAR THE AREA THROUGH THE WEEKEND, SO FIND IT HARD NOT TO GO WITH CLIMATOLOGY FOR POPS. TEMPS SHOULD ALSO BE NEAR AVERAGE, MAYBE SLIGHTLY ABOVE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 86 67 84 / 30 50 40 50 ANNISTON 70 85 68 84 / 30 50 40 50 BIRMINGHAM 70 85 69 84 / 30 50 40 50 TUSCALOOSA 70 86 70 87 / 40 50 40 50 CALERA 69 85 69 85 / 40 50 40 50 AUBURN 68 87 68 86 / 30 50 40 50 MONTGOMERY 71 87 71 88 / 40 50 40 50 TROY 71 87 70 89 / 50 50 40 50 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88/88
Hazardous weather outlook, Jun 6, 2:35 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT MON JUN 6 2005 ALZ011>015-017>050-071030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 235 PM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE FORECAST AREA THROUGH 9 PM. SOME OF THESE STORMS WILL BE STRONG TO LOCALLY SEVERE...CAPABLE OF PRODUCING HAIL AND WIND GUSTS UP TO 50 MPH. THE THUNDERSTORMS WILL BE FAIRLY SLOW MOVING...SO LOCALIZED HEAVY RAINFALL IS ALSO EXPECTED. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 3:29 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 PM CDT MON JUN 6 2005 ALZ037-062115- TALLAPOOSA- 329 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL 415 PM CDT... ...SMALL HAIL AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BARNESVILLE...MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BARNESVILLE AND CAMP HILL THROUGH 415 PM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. ALSO...STRONG GUSTY WINDS THAT CAN BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Local storm report, Jun 6, 3:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 4 E CORINTH 33.46N 85.52W
06/06/2005 RANDOLPH AL LAW ENFORCEMENT
SHERIFF OFFICE REPORTED LARGE TREE DOWN ON COUNTY ROAD 22
NEAR FOLSOM.
&&
STEFKOVICHLocal storm report, Jun 6, 3:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
06/06/2005 JEFFERSON AL EMERGENCY MNGR
FINLEY BLVD, 28TH AND 30TH ST, 43RD AVE UNDER WATER.
VALLEY CREEK AT CENTER ST. NEAR BANKFULL.
0315 PM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
06/06/2005 JEFFERSON AL EMERGENCY MNGR
FINLEY BLVD, 28TH ADN 30TH ST, 43RD AVE UNDER WATER.
VALLEY CREEK AT CENTER ST NEAR BANKFUL
&&
STEFKOVICHLocal storm report, Jun 6, 3:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME FOR FLOODING...
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
06/06/2005 JEFFERSON AL EMERGENCY MNGR
FINLEY BLVD, 28TH AND 30TH ST, 43RD AVE UNDER WATER.
VALLEY CREEK AT CENTER ST. NEAR BANKFULL.
&&
STEFKOVICHLocal storm report, Jun 6, 3:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG SNEAD 34.12N 86.39W
06/06/2005 BLOUNT AL LAW ENFORCEMENT
SHERIFFS OFFICE REPORTE TREES AND POWER LINES DOWN.
&&
STEFKOVICHSpecial weather statement, Jun 6, 3:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 355 PM CDT MON JUN 6 2005 ALZ015-062145- WALKER- 355 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 445 PM CDT... ...LOCALLY HEAVY RAINFALL AND SMALL HAIL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES EAST OF CARBON HILL...MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CARBON HILL AND NAUVOO THROUGH 445 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING...WITH SMALL PEA SIZE HAIL. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. ALSO...NUMEROUS LIGHTNING STRIKES ARE OCCURRING WITH THESE STORMS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:34 PM CDT | Flash Flood Warning | BMX | Jefferson | 116 min |
| Jun 6, 1:34 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 45 min |
| Jun 6, 2:04 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 26 min |
| Jun 6, 2:15 PM CDT | Severe Thunderstorm Warning | BMX | Bullock | 45 min |
| Jun 6, 2:25 PM CDT | Flash Flood Warning | BMX | Jefferson | 95 min |
| Jun 6, 2:48 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 42 min |
| Jun 6, 2:53 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 44 min |
| Jun 6, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 16 min |
| Jun 6, 4:07 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 24 min |
| Jun 6, 4:25 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 44 min |
| Jun 6, 4:26 PM CDT | Flash Flood Warning | BMX | Walker | 94 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.